zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A fourth-order explicit schemes for the coupled nonlinear Schrödinger equation. (English) Zbl 1133.65063
Summary: We derive numerical methods for solving the coupled nonlinear Schrödinger equation. We discretize the space derivative by central difference formulas of fourth-order. The resulting ordinary differential system is solved by the fourth-order explicit Runge-Kutta method. Neumann and periodic boundary conditions are used. The method is tested for accuracy and the conserved quantities. These methods conserve the three conserved quantities exactly for at least five decimal places. A comparison has been made with some existing methods.

65M06Finite difference methods (IVP of PDE)
35Q55NLS-like (nonlinear Schrödinger) equations
65M20Method of lines (IVP of PDE)
65L06Multistep, Runge-Kutta, and extrapolation methods
Full Text: DOI
[1] Griffiths, D. F.; Mitchell, A. R.; Morris, J. Li: A numerical study of the nonlinear Schrödinger equation. Comput. meth. Appl. mech. Eng. 45, 177-215 (1984) · Zbl 0555.65060
[2] Ismail, M. S.; Alamri, S. Z.: Highly accurate finite difference method for coupled nonlinear Schrödinger equation. Int. J. Comp. math. 81, No. 3, 333-351 (2004) · Zbl 1058.65090
[3] Ismail, M. S.; Taha, Thiab R.: Numerical simulation of coupled nonlinear Schrödinger equation. Math. comp. Simul. 56, 547-562 (2001) · Zbl 0972.78022
[4] M.S. Ismail, Thiab R Taha, A linearly implicit conservative scheme for the coupled nonlinear Schrödinger equation, Math. Comp. Simul., in press. · Zbl 1112.65079
[5] Sanz-Serna, J. M.; Verwer, J. G.: Conservative and nonconservative Schrödinger equation. IMA J. Numer. anal. 6, 25-42 (1986) · Zbl 0593.65087
[6] Shamerdan, A. B.: The numerical treatment of the nonlinear schr ödinger equation. Comput. math. Appl. 19, 67-73 (1990)
[7] Sheng, Q.; Khaliq, A. Q. M.; Said, E. A. Al-: Solving the generalized nonlinear Schrödinger equation via quartic spline approximation. J. comput. Phys. 166, 400-417 (2001) · Zbl 0979.65082
[8] Sun, J. Q.; Quin, M. Z.: Multisymplectic methods for the coupled 1D nonlinear Schrödinger system. Comp. phys. Commun. 155, 221-235 (2003)
[9] Sun, J. Q.; Gu, X. Y.; Ma, Z. Q.: Numerical study of the soliton waves of the coupled nonlinear Schrödinger system. Physica D 196, 311-328 (2004) · Zbl 1056.65083
[10] Wadati, M.; Izuka, T.; Hisakado, M.: A coupled nonlinear Schrödinger equation and optical solitons. J. phys. Soc. jpn. 61, No. 7, 2241-2245 (1992)
[11] Xu, Z.; He, J.; Han, H.: Semi implicit operator splitting Padé method for higher-order nonlinear Schrödinger equations. Appl. math. Comput. 179, 596-605 (2006) · Zbl 1102.65093
[12] Zhang, F.; Perez_garacia, V. M.; Vazquez, L.: Numerical simulation of nonlinear Schrödinger systems: a new conservative scheme. Appl. math. Comput. 71, 164-177 (1995)